5 doctors weighed in:
How long after general anesthesia is it completely out of your system?
5 doctors weighed in

Dr. Karen Sibert
Anesthesiology
2 doctors agree
In brief: Depends on drugs
General anesthesia isn't just one medication--it's a combination.
Some induce sleep, some (like the anesthesia gases) maintain sleep, some relax muscles, some relieve pain, etc. Each is metabolized at a different rate. In general, you can expect them to vanish within 6-8 hours, but it will take longer if the kidneys or liver don't work well. Don't drive within 24 hours of having anesthesia.

In brief: Depends on drugs
General anesthesia isn't just one medication--it's a combination.
Some induce sleep, some (like the anesthesia gases) maintain sleep, some relax muscles, some relieve pain, etc. Each is metabolized at a different rate. In general, you can expect them to vanish within 6-8 hours, but it will take longer if the kidneys or liver don't work well. Don't drive within 24 hours of having anesthesia.
Dr. Karen Sibert
Dr. Karen Sibert
Thank
1 doctor agrees
In brief: Just few hrs
The medications used in general anesthesia are completely out of body in few hrs, but some times will have body pains for few days is due to the electrolytes fluids moved in and out of nerve and muscle cells .
That will take couple of days for resetting the body system.

In brief: Just few hrs
The medications used in general anesthesia are completely out of body in few hrs, but some times will have body pains for few days is due to the electrolytes fluids moved in and out of nerve and muscle cells .
That will take couple of days for resetting the body system.
Dr. Addagada Rao
Dr. Addagada Rao
Thank
Dr. Richard Pollard
Anesthesiology
In brief: 3 days.
Modern anesthetics are essentially removed from the body completely within 72 hours.
The most common cause of symptoms after this period are the postoperative narcotics that a patient takes to control pain. I hope that this answers your question.

In brief: 3 days.
Modern anesthetics are essentially removed from the body completely within 72 hours.
The most common cause of symptoms after this period are the postoperative narcotics that a patient takes to control pain. I hope that this answers your question.
Dr. Richard Pollard
Dr. Richard Pollard
Thank
Get help from a real doctor now
Dr. Crystal Twynham
Board Certified, Surgery
29 years in practice
938K people helped
Continue
107,000 doctors available
Read more answers from doctors